Depersonalization Support Forum banner

1 - 9 of 9 Posts

·
Registered
Joined
·
177 Posts
Discussion Starter · #1 ·
Im currently taking paxil with lamictal. Can these meds cause weight gain without any changes in eating habits and excersise?
 

·
Registered
Joined
·
68 Posts
Hello,

According to the reported eventual secondary effects they both can yes. Even without changing your habits, they can have an impact on your metabolism.
 

·
Registered
Joined
·
669 Posts
Yes, they can. I was on Paxil for a while, about ten years ago now. Many SSRIs can cause that to happen. I'm on celexa now, which is another type of SSRI, and I've noticed the same thing, though I'm sure my bad habits (and the dreaded 30's spread) aren't helping either.
 

·
Registered
Joined
·
177 Posts
Discussion Starter · #4 ·
Well i meant if ur eating healthy and excersisisjg like u would usually do nefore u took the neds
 

·
Banned
Joined
·
1,370 Posts
SSRIs are less likely to cause weight gain than several tricyclic antidepressants and antipsychotics, but it can still happen.

The weight gain happens even if you don't change anything about your habits. For example I gained 25 kg from Mirtazapine. But in my case this wasn't a problem, because my weight was low before it and due to Mirtazapine it became normal.
 

·
Banned
Joined
·
1,370 Posts
That is a huge weight gain...sure it was 25KG and not 2.5kg? fair enough tho.
No, it were 25 kg, but I was very underweight, so in my case it wasn't a problem.

I don't know how the weight gain works, but in my case I stopped to gain more weight after the 25 kg. I also took some antipsychotics like Quetiapine and Clozapine which also cause weight gain, but for me they did not cause further weight gain. Perhaps the underlying mechanism is the same among these drugs and so they are "cross-tolerant" in respect to the weight gain effect.
 

·
Registered
Joined
·
1,903 Posts
The jury is out on this question....My own theory is that people who are mentally ill for a period of time lose weight because one of the main things that goes during illness of any kind mental or physical is appetite...

Then when we start to feel better as a result of the medinice we start to eat more again.....

To me its very simple...If you eat properly and exercise regularly you will have no issues....

Its actually one of the main reasons girls wont quit smoking...Because they believe they will gain weight....They will only gain weight if they replace the cigarettes with chocolate and macdonalds....

Maybe its possible that these types of meds slow the metabolism down a bit in certain people...But if you are eating the right food and exercising on a regular basis its basically impossible to gain weight...The answer is simple....If you start a med be a little more vigilant about your diet and exercise regime....

Chicane is also correct about the so called middle age spread...But again thats a natural progression down to the metabolism slowing down and not neccesarily down to a medication as such...

Some people actually say medicines cause them to lose weight.....Its really an individual thing....

Fact is if you eat better and rest better and exercise more you will feel better....Both in your head and physically...
 
1 - 9 of 9 Posts
Top